Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 67, NWS Jacksonville, FL

March 27, 2005Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 27, 2005, 3:23 PM EST for Saint Johns County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2005, 3:23 PM EST (20:23 UTC)
Expired
Mar 27, 2005, 4:00 PM EST
In force
37 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:41 PM EST, 42 minutes earlier.

Area forecast discussion, Mar 27, 2:41 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EST SUN MAR 27 2005

.SYNOPSIS...QUASI-STATIONARY FRONT JUST N OF OUR CWA (COUNTY WARNING
AREA) HAS SHIFTED BACK S IN RESPONSE TO OUTFLOW FROM EARLIER
CONVECTION NEAR THE OCMULGEE/ALTAMAHA RIVERS. THIS...IN ADDITION TO
RAINFALL...HAS DROPPED TEMPS INTO THE UPPER 60S ACROSS THE N 1/3 OF
THE AREA. THIS HAS ALSO BROUGHT INCREASED HELICITIES INTO GA ZONES
AS WELL...WITH VALUES OVER 200 M2/S2 PER LAPS ANALYSIS. CONVECTION
HAS BEGUN FIRING ACROSS SE GA AND EXTREME NE FL WITH EMBEDDED WEAK
MESOS. SPC ISSUED TORNADO WATCH #97 UNTIL 6 PM FOR THE NW 2/3 OF
THE AREA.

MODIFIED 12Z SOUNDINGS SHOWED CAPES OF OVER 2500 J/KG POSSIBLE...AND
THIS WAS WITH A FCST MAX OF 81. TEMPS HAVE SOARED TO THE MID TO UPPER
80S ACROSS THE S 1/3 OF THE AREA. APPEARS TO BE A CAP IN THIS AREA...
WITH TCU ONLY NOW FORMING...BUT EXPECT CAP TO BREAK BY MID-AFTN...
WITH ISOLD SVR CELLS BECOMING MORE LIKELY. ALOFT...SHARP DIGGING TROF
OVER THE ARKLATEX PRODUCING LARGE AREA OF DIFFLUENCE ACROSS THE AREA.
SPC MESO-ANALYSIS WEBSITE SHOWS ALMOST ALL PARAMETERS FAVORING SQUALL
LINE DEVELOPMENT ACROSS THE SE AND GOMEX...AND THIS IS INDEED
OCCURRING.

.SHORT TERM...WIDESPREAD SHOWERS AND ISOLATED TSTMS NEAR WARM
FRONTAL BOUNDARY HAVE SHIFTED NE. FOCUS NOW SHIFTS TO DEVELOPING
SQUALL LINE TO THE W AND ISOLATED CONVECTION FIRING AHEAD OF THE
LINE IN HIGHLY UNSTABLE AIRMASS. HAVE MADE FEW CHANGES TO ONGOING
FCST...AND HAVE BASICALLY FOLLOWED GFS SINCE IT HAS HAD BEST TRACK
RECORD WITH THIS SYSTEM SO FAR (ALONG WITH BETTER PRECIP FIELD
REPRESENTATION). HIGHEST THREAT OF TORNADOES WILL BE NEAR QUASI-
STATIONARY BOUNDARY...AND ITS LOCATION WILL HAVE TO BE MONITORED.
THREAT FOR HAIL IS LOWER THAN RECENT DAYS...BUT WILL INCREASE THIS
EVENING AS 500 MB TEMPS COOL A BIT AND OMEGA INCREASES.

ALL MODELS SHOW QUITE A BIT OF WRAP AROUND CLOUDS MON AS 850 LOW IS
SLOW TO SHIFT E. HAVE GONE A BIT MORE NEGATIVE WITH CLOUD COVER AND
MAX TEMPS.

.LONG TERM...GFS IS A LITTLE FASTER WITH NEXT SYSTEM...STILL SLATED
FOR LATE WEEK.

&&

.MARINE...TORNADO WATCH FOR THE GEORGIA NEAR SHORE WATERS TIL 6 PM.
HAVE SEEN NUMEROUS STRONG THUNDERSTORMS WITH POSSIBLE WATER SPOUTS
ACROSS THIS REGION THIS AFTERNOON. BACK DOOR FRONT HAS MADE IT DOWN
TO THE NASSAU/DUVAL BORDER DUE TO NUMEROUS OUTFLOW BOUNDARIES. EXPECT
THIS FRONT TO BEGIN MOVING BACK NORTH AGAIN THIS EVENING AS WINDS
VEER OUT AHEAD OF APPROACHING TROUGH. SQUALL LINE EXPECTED TO MOVE
THROUGH WATERS LATE THIS EVENING FOLLOWED BY COLD FRONTAL PASSAGE
MONDAY MORNING. WINDS INCREASING TO SMALL CRAFT ADVISORY LEVELS
OVERNITE AND TO POSSIBLY GALE FORCE (DUE TO FREQUENT GALE FORCE
GUSTS) ACROSS THE OFFSHORE LEG MONDAY. HAVE GONE WITH AN EXERCISE
CAUTION TONIGHT AND AN ADVISORY MONDAY FOR THE NEAR SHORE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  56  68  45  77 /  80  10   0   0
SSI  61  66  50  71 /  70   0   0   0
JAX  59  70  49  76 /  70   0   0   0
SGJ  63  69  53  72 /  70  10   0   0
GNV  58  69  47  77 /  80   0   0   0
OCF  61  69  48  77 /  80   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM UNTIL 6 AM EST MONDAY
     FOR THE FOLLOWING ZONES...ALTAMAHA SOUND GA TO FERNANDINA
     BEACH FL 20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST.
     AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND ST. AUGUSTINE
     TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

CARROLL/PETERSON/ZIBURA
Hazardous weather outlook, Mar 27, 1:05 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
105 PM EST SUN MAR 27 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
105 PM EST SUN MAR 27 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 600 PM FOR SOUTHEAST GEORGIA AND
PORTIONS OF NORTHEAST FLORIDA...
...SEVERE THUNDERSTORMS EXPECTED TODAY AND TONIGHT...

A STRONG SPRING STORM SYSTEM WILL COMBINE WITH AN UNSTABLE ATMOSPHERE
TODAY LEADING TO THE DEVELOPMENT OF STRONG AND SEVERE THUNDERSTORMS
ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON.
A SQUALL LINE WILL LIKELY MOVE ACROSS THE ENTIRE AREA THIS EVENING.
THE MAIN CONCERNS WILL BE DAMAGING WINDS...HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE TORNADO WATCH AREA.
REMAINING SPOTTERS SHOULD SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/CARROLL

In the hours before

Special weather statement, Mar 27, 9:59 AM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
959 AM EST SUN MAR 27 2005

GAZ135-271545-
APPLING GA-
959 AM EST SUN MAR 27 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 1045 AM EST...

AT 959 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF PINE GROVE TO 7 MILES SOUTHWEST OF PINE GROVE...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
PINE GROVE...BAXLEY AND SURRENCY THROUGH 1045 AM EST. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Mar 27, 10:24 AM EST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1024 AM EST SUN MAR 27 2005

GAZ134-271600-
BACON GA-
1024 AM EST SUN MAR 27 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BACON COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 1100 AM EST...

AT 1024 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF ALMA...MOVING EAST AT 30
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ALMA AND NEW
LACY THROUGH 1100 AM EST. GUSTY WINDS OF 45 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Mar 27, 11:00 AM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EST SUN MAR 27 2005

GAZ151-271630-
PIERCE GA-
1100 AM EST SUN MAR 27 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 1130 AM EST...

AT 1100 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTHWEST OF BLACKSHEAR...MOVING
EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
BLACKSHEAR...BRISTOL AND PATTERSON THROUGH 1130 AM EST. GUSTY WINDS
OF 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Mar 27, 2:34 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EST SUN MAR 27 2005

GAZ163-272000-

CLINCH GA-
234 PM EST SUN MAR 27 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH
COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 300 PM EST...

AT 234 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES NORTHWEST OF HOMERVILLE...OR
ABOUT 10 MILES NORTHEAST OF LAKELAND...MOVING NORTHEAST AT 35 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE...
COGDELL AND ARGYLE THROUGH 300 PM EST. GUSTY WINDS UP TO 50 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Mar 27, 2:44 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EST SUN MAR 27 2005

FLZ025-033-272030-

DUVAL FL-ST. JOHNS FL-
244 PM EST SUN MAR 27 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND
SMALL HAIL VALID UNTIL 330 PM EST...

AT 244 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF BAYARD...OR ABOUT 3
MILES NORTHEAST OF FRUIT COVE...MOVING NORTHEAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAYARD...UNF
SAWGRASS...PONTE VEDRA BEACH...SAN PABLO AND JACKSONVILLE BEACH
THROUGH 330 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Mar 27, 3:03 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EST SUN MAR 27 2005

GAZ149-150-272045-

ATKINSON GA-WARE GA-
303 PM EST SUN MAR 27 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND
NORTHERN WARE COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 345
PM EST...

AT 303 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF AXSON...OR ABOUT 7
MILES SOUTHEAST OF PEARSON...MOVING NORTHEAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND AXSON AND MILLWOOD THROUGH 345
PM EST. GUSTY WINDS UP TO 50 MPH IS POSSIBLE ALONG WITH MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:28 PM ESTSevere Thunderstorm WarningJAXHamilton47 min
Mar 27, 12:12 AM ESTSevere Thunderstorm WarningJAXHamilton52 min
Mar 27, 1:14 PM ESTSpecial Marine WarningJAX46 min
Mar 27, 2:02 PM ESTSpecial Marine WarningJAX88 min
Mar 27, 2:37 PM ESTSpecial Marine WarningJAX83 min
Mar 27, 2:52 PM ESTSevere Thunderstorm WarningJAXDuval38 min
Mar 27, 4:01 PM ESTSpecial Marine WarningJAX59 min
Mar 27, 5:05 PM ESTSpecial Marine WarningJAX55 min
Mar 27, 12:02 AM ESTSevere Thunderstorm WarningJAXClinch43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.